Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 44, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 6, 2017, 3:33 PM MDT for Doña Ana County, Luna County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2017, 3:33 PM MDT (21:33 UTC)
- Expired
- Jun 6, 2017, 4:15 PM MDT
- In force
- 42 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Doña Ana County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 85 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -351 J/kg
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
948
WUUS54 KEPZ 062133
SVREPZ
NMC013-029-062215-
/O.NEW.KEPZ.SV.W.0044.170606T2133Z-170606T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
333 PM MDT TUE JUN 6 2017
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
Northeastern Luna County in south central New Mexico...
West central Dona Ana County in south central New Mexico...
* Until 415 PM MDT
* At 333 PM MDT, a severe thunderstorm was located 9 miles east of
Uvas Valley, or 12 miles south of Hatch, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Luna and west central Dona Ana Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3251 10735 3262 10725 3251 10699 3233 10718
TIME...MOT...LOC 2133Z 307DEG 5KT 3250 10722
HAIL...1.00IN
WIND...60MPH
$$
MLPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:17 PM MDT, 16 minutes earlier.
Area forecast discussion, Jun 6, 3:17 PM MDT, 16 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 317 PM MDT Tue Jun 6 2017 .SYNOPSIS... Weak high pressure ridge over New Mexico will persist through Thursday. At the surface, east winds will continue to keep moisture in across the Borderland. Expect scattered thunderstorms through Thursday. Main threat will be heavy rainfall and local flooding, but moderate size hail and strong wind gusts are also possible. By Friday into the weekend, drier west flow aloft moves in and should eliminate any risk of thunderstorms. Temperatures will cool slightly after a hot Tuesday. Highs will run near normal through Thursday with cloud cover, and then warm back up for the weekend. && .DISCUSSION... Active day today as abundant moisture and buoyant airmass are leading to moderate/strong thunderstorms, over the mountains now, but should be over most places by early evening. PWs of around 1.0 inches and MUCPAPES of 500-1500 are initiating convection. Shear environment is not real strong, although Otero shows the best shear for a few severe storms. HRRR showing strong outflow from Gila storms dropping down to Las Cruces/El Paso metro areas by around 23Z-01Z, so thunderstorm development likely over the lowlands by early this evening. Little change for Wed/Thur as good instability persists along with above average moisture. Upper high also remains over New Mexico, resulting in light flow/weak shear environment. Still expect flooding to be main hazard Wed/Thur but can't rule out a severe storm or two. Temperatures should moderate back to near normal with clouds/moisture. Upper ridge moves east of the area Friday, with drier west flow aloft moving in. Moisture finally gets scoured out from west to east. Could still see a stray afternoon thunderstorm in the Sacs on Friday, otherwise the weekend should remain free of storms/rain. Temperatures will warm back up above normal. && .AVIATION...Valid 07/00Z-08/00Z... Air mass remains fairly moist and unstable and will support isolated to scattered thunderstorms. Some could approach strong to maybe severe limits. In general: sct-bkn 060-090 sct-bkn 100-140 and sct- bkn 200-25. Winds gnly SE 7-12kts gust 20 kts (nw-ne 00z-10z). Nr tstms BKN-OVC040-0070 BKN-OVC100 AND BKN-0VC 200-250 VSBY 1-3 MI TSRAGS with sfc winds vrbl 35g45 KTS. Tstsm most likely 00z-06z and again aft 18z (mainly e of Rio Grande) Wednesday && .FIRE WEATHER... High pressure aloft will continue to provide above normal temperatures today into midweek. With a continued influx of fairly moist low level flow, a fairly unstable airmass, and occasional disturbances aloft, isolated to scattered thunderstorms will develop in the higher terrain areas this afternoon with some moving into the lowlands towards the evening. An additional push of moisture from the east southeast tonight will bring even more widespread thunderstorm activity Wednesday and Thursday, with some highly localized heavy rainfall and flooding possible. For the weekend, a large upper level trough over the entire western United sTates will shove our moisture east out of the area giving us windy, dry and hot weather leading to elevated fire danger. && .PRELIMINARY POINT TEMPS/POPS... El Paso 71 95 70 94 / 30 10 40 10 Sierra Blanca 64 91 65 91 / 50 20 40 20 Las Cruces 66 94 65 93 / 30 10 40 20 Alamogordo 64 93 64 92 / 30 20 40 20 Cloudcroft 45 70 47 68 / 50 60 50 40 Truth or Consequences 66 93 66 93 / 20 20 30 30 Silver City 62 92 59 87 / 10 20 30 40 Deming 67 96 65 94 / 10 10 30 20 Lordsburg 65 95 63 94 / 10 10 20 20 West El Paso Metro 71 95 69 93 / 30 10 40 20 Dell City 65 94 65 93 / 40 30 40 10 Fort Hancock 70 95 70 94 / 40 20 40 20 Loma Linda 63 92 65 90 / 40 20 40 10 Fabens 72 95 71 94 / 40 10 30 10 Santa Teresa 69 94 67 93 / 30 10 40 20 White Sands HQ 67 93 67 91 / 40 20 40 20 Jornada Range 65 94 66 90 / 30 10 40 20 Hatch 64 95 64 95 / 30 20 30 20 Columbus 69 97 66 96 / 10 10 30 20 Orogrande 68 94 67 91 / 40 10 40 10 Mayhill 50 77 51 77 / 50 70 60 60 Mescalero 51 80 53 78 / 50 50 50 30 Timberon 50 78 51 77 / 50 50 50 40 Winston 54 88 54 84 / 20 30 30 60 Hillsboro 59 92 60 87 / 20 40 40 50 Spaceport 62 92 63 93 / 30 10 30 20 Lake Roberts 52 90 51 86 / 20 30 30 50 Hurley 59 92 58 88 / 10 20 30 30 Cliff 59 94 58 92 / 20 20 20 40 Mule Creek 61 94 59 92 / 10 10 20 30 Faywood 61 93 61 89 / 10 30 30 40 Animas 68 97 63 94 / 10 10 20 20 Hachita 65 97 62 95 / 10 10 20 20 Antelope Wells 65 96 63 92 / 10 10 30 20 Cloverdale 63 95 60 91 / 10 10 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && Hefner/Novlan
Hazardous weather outlook, Jun 6, 11:10 AM MDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1110 AM MDT Tue Jun 6 2017 NMZ401>417-TXZ418>424-071800- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1110 AM MDT Tue Jun 6 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight. Isolated thunderstorms this afternoon, increasing in coverage this evening. A few storms could produce hail of three-quarter inch, along with 50 mph wind gusts. Local heavy rainfall and flooding is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday and Thursday...Scattered thunderstorms. A few storms could produce heavy rainfall and local flooding, along with moderate sized hail and gusty winds. After Thursday...no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
In the hours before
Special weather statement, Jun 6, 1:03 PM MDT, 2 hours 30 minutes before
Special Weather Statement National Weather Service El Paso TX 103 PM MDT TUE JUN 6 2017 NMZ402-403-408-409-061945- Eastern Black Range Foothills NM- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM-Sierra County Lakes NM- 103 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT AND SOUTHWESTERN SIERRA COUNTIES UNTIL 145 PM MDT... At 103 PM MDT, Doppler radar was tracking a strong thunderstorm over Kingston, or 8 miles west of Hillsboro, moving southeast at 20 mph. Pea size hail and winds in excess of 50 mph with blowing dust will be possible with this storm. Locations impacted include... Hillsboro, Emory Pass, Kingston, Lake Valley In Sierra County and Iron Creek Campground. LAT...LON 3299 10784 3306 10770 3274 10736 3263 10776 TIME...MOT...LOC 1903Z 333DEG 18KT 3289 10771 MLP
Special weather statement, Jun 6, 1:38 PM MDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service El Paso TX 138 PM MDT TUE JUN 6 2017 NMZ401-402-062030- Southern Gila Highlands/Black Range NM-Upper Gila River Valley NM- 138 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GRANT COUNTY UNTIL 230 PM MDT... At 136 PM MDT, Doppler radar was tracking strong thunderstorms around Cherry Creek, moving southeast 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Silver City, Bayard, Santa Clara, Hanover, Arenas Valley, Fierro, Fort Bayard, Little Walnut Village, Pinos Altos, Georgetown, Cherry Creek Campground and Mcmillan Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with the storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3272 10824 3288 10837 3300 10813 3285 10801 TIME...MOT...LOC 1936Z 239DEG 49KT 3300 10803 ROGASH
Special weather statement, Jun 6, 2:08 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service El Paso TX
208 PM MDT TUE JUN 6 2017
NMZ414>417-062100-
Otero Mesa NM-West Slopes Sacramento Mountains Below 7500 Feet NM-
East Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
208 PM MDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OTERO COUNTY UNTIL
300 PM MDT...
At 207 PM MDT, Doppler radar was tracking strong thunderstorms near
Sixteen Springs Mayhill and Weed.
Pea size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Sixteen Springs, Mayhill, Sacramento, Weed, Pinon and Elk Silver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with the storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3296 10533 3296 10535 3253 10535 3255 10562
3331 10562 3331 10532
TIME...MOT...LOC 2007Z 239DEG 48KT 3298 10551
ROGASHSpecial weather statement, Jun 6, 2:24 PM MDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service El Paso TX 224 PM MDT TUE JUN 6 2017 NMZ402-408-409-062115- Eastern Black Range Foothills NM- Southern Gila Highlands/Black Range NM-Sierra County Lakes NM- 224 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIERRA COUNTY UNTIL 315 PM MDT... At 223 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Winston, moving southeast at 15 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Truth Or Consequences, Elephant Butte, Williamsburg, Las Palomas and Cuchillo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3322 10770 3335 10760 3320 10717 3296 10736 TIME...MOT...LOC 2023Z 300DEG 14KT 3325 10758 MLP
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:03 PM MDT | Special Weather Statement | EPZ | Sierra | 42 min |
| Jun 6, 1:35 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 3 hr |
| Jun 6, 1:38 PM MDT | Special Weather Statement | EPZ | Grant | 52 min |
| Jun 6, 1:51 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Jun 6, 2:07 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 3 hr |
| Jun 6, 2:08 PM MDT | Special Weather Statement | EPZ | Otero | 52 min |
| Jun 6, 2:24 PM MDT | Areal Flood Advisory | EPZ | Otero | 66 min |
| Jun 6, 2:24 PM MDT | Special Weather Statement | EPZ | Sierra | 51 min |
| Jun 6, 2:30 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 15 min |
| Jun 6, 2:50 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna, Sierra | 40 min |
| Jun 6, 2:58 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 62 min |
| Jun 6, 3:01 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 33 min |
| Jun 6, 3:12 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna, Sierra | 3 hr |
| Jun 6, 3:15 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 45 min |
| Jun 6, 3:27 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Jun 6, 3:31 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 59 min |
| Jun 6, 4:23 PM MDT | Special Weather Statement | EPZ | Luna | 52 min |
| Jun 6, 4:25 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 50 min |
| Jun 6, 4:27 PM MDT | Special Weather Statement | EPZ | Luna | 48 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.